This happens every time…

flatline

When I’m on meds, I usually start to think that they aren’t working, or I guess really working too well.. They make feel flat, like they are erasing all my emotions…

Dr C tells me that I am so use to the extreme highs and lows and intense emotions.. (example: this post)… that I am not use to “normal” emotions. What feels flat and dull to me is probably what everyone else experiences as a “normal” range of emotions. He says it’s not that I am flat.. it’s that I crave these intense feelings… So it’s really hard for me to stay on my meds at times.

So….The Lithium must be starting to work, because I am beginning to feel like I am flat-lining. When you are so use to the extreme highs and lows of the Bipolar and the raw intensity of emotions from the BPD… how do I know if these meds are really sucking all my feelings and emotions out of me, or if I just need to adjust to experiencing the world in this new-to-me way?

Confusing I tell you…

sig1

9 thoughts on “flatlining

  1. I think the Lithium it is a way to come ‘back’ to a more balanced place within yourself Lizzy, and then as you reduce them later on, you can begin to re-feel again.
    I had a friend with bipolar that used to go on, then come off her tablets, but too soon and too often. But maybe that was her way to try to feel normal emotions instead of that flat line you speak of.
    Find the balance, and if you reach a place that you feel you can reduce them, do so with a friend who can give you honest feedback. From what I could see, my friend, and every other person with bipolar, are all different, and a friend is a God send to help you through the ups and the downs.
    Love and light that you can find your hearts strength, in finding you, that love that is within us all 🙂

  2. well spoken…it is a hard thing to feel so deeply, and then to not. like seeing the world in brilliant, vibrant color, then made to live in it with dull, muted colors… knowing how vibrant it can be, but not being able to live that way.. its tough sometimes.. the flip side is the bad side of bipolar when the world is black… not fun. You are right, finding that balance is important. Thank you for your wonderful comment. 🙂

    1. Yes, my friend did that too….but I think that is you in fact being loving to yourself. The need to just put on the plain old brave face and block to your hearts content sometimes…not sure of those feelings…and just to give yourself some strength, and not have to answer to the world with all its questions and assumptions.
      And yes, within that, you are giving much love…no greater love is there, but what you give to yourself…especially in those times <3

  3. Interesting post! I suppose I’m “normal” (whatever that really means). My emotions are pretty flat in general but, like many folks, I certainly seek out moments of emotional, sensual, and/or spiritual highs. They aren’t always a part of daily life but are special when felt. While not as frequent as the highs you might experience, the trade off is that the lows are less frequent as well. I am totally speculating here but I would imagine in this flatter state, you will have a better high-to-low ratio since we can create and seek the highs while avoiding or minimizing triggers for lows.

    1. Yes.. That is a very good perspective.. Since with bipolar, after the mania there is inevitably a crushing low… i imagine it would be nice to be able to experience a high, even if it is mild compared to what I am use to.. if I can skip having to live through the low. Definitely a fair trade off. 🙂 thank you!

  4. I was on the roller coaster for so long that with meds I don’t feel like “me.” With meds, am I who I would have been without the chemical imbalance? I don’t know.. It seems like without the chaos in my head that I just don’t feel myself. If the lows weren’t so crippling, I’d likely go on meds when things were really bad, and off from them once it passed. Unfortunately, my patience with waiting for the depression to pass seems to be less with age, so I stay on the meds. I can’t frankly trust myself without them. Anyway.. Your post resonates with me, and others I’ve talked to about mood stabilizers. I hope you had a decent weekend.

    1. Yes. I think a lot of people who take these type of medications find it difficult to find who they are sometimes?.. well at least i do 😉 except.. i do know my sarcasm… it’s all me..lol

Leave a Reply